MAUDE Adverse Event Report: APOLLO ENDOSURGERY OVERSTITCH SX ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

APOLLO ENDOSURGERY OVERSTITCH SX ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number ESS-G02-SX1
Medical Device Problem Codes Material Puncture/Hole (1504); Difficult to Open or Close (2921); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf code a051104 captures the reportable event of difficult to open or close.
 
Event or Problem Description
It was reported to boston scientific corporation that a overstitch sx endoscopic suture system was used during an esg procedure performed on (b)(6) 2024.During the procedure, the needle shaft penetrated the catheter.The procedure was completed with another of the same device.It was discovered the patient had a minor esophageal injury identified as a small cut in the mucosa with slight bleeding.No further treatment of the cut was necessary.The patient's condition at the conclusion of the procedure was reported to be fully recovered.
 
Additional Manufacturer Narrative
Block h6: imdrf code a051104 captures the reportable event of difficult to open or close.Correction: block b5: description of the problem.Block h6: device codes.
 
Event or Problem Description
It was reported to boston scientific corporation that a overstitch sx endoscopic suture system was used during an esg procedure performed on (b)(6) 2024.During the procedure, the needle shaft penetrated the catheter and the catheter was kinked.The procedure was completed with another of the same device.It was discovered the patient had a minor esophageal injury identified as a small cut in the mucosa with slight bleeding.No further treatment of the cut was necessary.The patient's condition at the conclusion of the procedure was reported to be fully recovered.
 
Additional Manufacturer Narrative
Block h6: imdrf code a051104 captures the reportable event of difficult to open or close device evaluation: investigation summary: with all the available information, boston scientific concludes that the most probable cause is adverse event related to procedure.The device was returned for analysis.Device media analysis: during media analysis of customer provided photos.The channel was found punctured by the anchor.Also, the channel was found kinked.Device technical analysis: during product analysis the channels were returned kinked and perforated, for this reason the as reported codes of catheter perforated and catheter kinked can be confirmed.Additionally, the handle was actuated from open to close and the needle body was moved from open to close for this reason the as reported code of needle shaft failure to close cannot be confirmed.Device history record review: it was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: a labeling review was performed using the instructions for use ifu.There is no evidence the device was improperly used per the ifu.Investigation conclusion: during analysis the handle was actuated from open to close and the needle body was moved from open to close for this reason the as reported code of needle shaft failure to close cannot be confirmed.For this reason, this actuation event is catalogued as no problem detected because the as reported code cannot be confirmed.This investigation is assigned a most probable conclusion code of adverse event related to procedure.This conclusion was selected because during the product and media analysis the device was found with the channels kinked and perforated.Most likely procedural factors as lesion characteristics, handling of the device, the technique used by the physician force applied could have resulted in the damages encountered in the device.
 
Event or Problem Description

Brand Name
OVERSTITCH SX ENDOSCOPIC SUTURE SYSTEM
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
VIANT MEDICAL INC
5079 33rd street
grand rapids MI 49512
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19804803
Report Number3005099803-2024-03507
Device Sequence Number7387094
Product Code OCW
UDI-Device Identifier20811955020715
UDI-Public20811955020715
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K210266
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberESS-G02-SX1
Device Lot Number2024010322
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer08/27/2024
09/23/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date09/23/2024
10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown